Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


low dose naltrexone
Jul 6, 1999

I've become interested in the use of low dose naltrexone. According to Dr. Bihari, it raise endorphan levels and increases NK cell activity. Any thought on this?

Thanks much,

Karl

Response from Dr. Cohen

Well, we haven't heard much about this one in a long while... there was some work done on this about 10-15 years ago. The results were ambiguous - not enough to convince too many more than the already converted. So as far as I know, Dr. B is the only one still interested in this approach.

So - does he know something the rest of us don't? While there were some theoretical lines of reasoning, they were based on a fairly limited understanding of what we are doing compared to current work. And the study itself had too many problems with it to help know if the drug has any use at all... So it is fair to call it inadequately studied. But safe. So far as we know.

Hope that helps. CC



Previous
Am I running out of treatment options?
Next
Questions About Switching From Crixivan to Viracept

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement